Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 436, NWS Midland/Odessa, TX

June 13, 2025Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2025, 5:12 PM CDT for Brewster County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2025, 5:12 PM CDT (22:12 UTC)
Expired
Jun 13, 2025, 5:45 PM CDT
In force
33 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Brewster County, TX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:02 PM CDT, 10 minutes earlier. Its key messages:

  • Updated at 501 PM CDT Fri Jun 13 2025
  • A few showers and thunderstorms (10-30% chance) will develop this afternoon and evening across portions of southeast New Mexico and west and southwest Texas. Isolated storms could become severe with large hail and damaging wind gusts.
  • A hot and dry weather pattern takes shape this weekend into the middle part of next week with temperatures reaching near to above 100 degrees over much of the area and no chance for rain.
Area forecast discussion, Jun 13, 5:02 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
502 PM CDT Fri Jun 13 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 501 PM CDT Fri Jun 13 2025

- A few showers and thunderstorms (10-30% chance) will develop
  this afternoon and evening across portions of southeast New
  Mexico and west and southwest Texas. Isolated storms could
  become severe with large hail and damaging wind gusts.

- A hot and dry weather pattern takes shape this weekend into the
  middle part of next week with temperatures reaching near to
  above 100 degrees over much of the area and no chance for rain.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 154 PM CDT Fri Jun 13 2025

Northwesterly flow aloft resides over our region to start off the
short term as we transition from a trough to a ridge. The upper-
level ridge progresses eastward out of northwestern Mexico on
Saturday, kicking up the thermostat a few degrees. Highs in the
triple digits become more widespread compared to Friday, spanning
across much of the Trans Pecos, near the Rio Grande and Big Bend,
and portions of the Permian Basin. As per usual, the hottest
locations will be along the Rio Grande, where temperatures could
range between 105 and 110. A few shortwave disturbances roll along
the edge of the ridge providing lift that, when combined with
moist, southeasterly surface winds, may help some showers and
thunderstorms develop Saturday afternoon. Rain chances remain low
(10-20%) in the vicinity of the Davis Mountains. Given sufficient
shear and instability, a storm or two will have the potential to
become strong to severe, with hail and severe winds being the main
concerns. Temperatures both tonight and Saturday night settle
into the upper 60s to low 70s.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 154 PM CDT Fri Jun 13 2025

The extended forecast can be characterized simply as hot and dry,
though there are some subtle changes expected. An upper level
ridge over northern Mexico builds north over the weekend causing
temperatures to climb with many locations nearing or exceeding 100
degrees. Subsidence associated with the ridge will also eliminate
any rain chances through early next week.

A trough moves east across the western states and into the Rockies
on Tuesday dampening out the ridge and giving us westerly mid and
upper level flow. Tuesday is likely to be the hottest day since
despite lower heights and weaker subsidence, westerly downsloping
winds bring hotter air into the lower levels causing many
locations to approach Heat Advisory criteria. Low level moist,
southerly flow in the eastern Permian Basin could provide a slight
moderating influence to temperatures so highs will depend on how
far the dry westerly air will make it into West Texas. The ridge
quickly rebuilds after the passage of the trough with the center
then located over the Central Plains. This provides our area with
a more moderate easterly deep layer flow that should keep
temperatures more in the 90s than triple digits.

The current NBM forecast is on the high side of guidance, closer
to 850mb dry adiabatic extrapolation than it is to MOS.
Temperatures may end up being slightly lower than forecast if
higher dewpoints manage remain in the area.

Hennig

&&

.AVIATION...
(00Z TAFS)
Issued at 501 PM CDT Fri Jun 13 2025

VFR conditions will prevail next 24 hours in modest return flow.
Convection will be possible, but chances are too low for a
mention attm.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72 100  73  98 /  20   0   0   0
Carlsbad                 70 101  71 102 /  10  10  10   0
Dryden                   73  99  75  99 /  10   0   0   0
Fort Stockton            72  99  72 100 /  10  10   0   0
Guadalupe Pass           70  95  70  95 /  10  10  10  10
Hobbs                    68  98  69  99 /  20  10  10   0
Marfa                    64  94  64  94 /  10  20  10  10
Midland Intl Airport     73  99  74  98 /  20   0   0   0
Odessa                   72  98  73  98 /  10   0   0   0
Wink                     72 101  72 101 /  20   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....10
AVIATION...44

In the hours before

Special weather statement, Jun 13, 4:53 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
453 PM CDT Fri Jun 13 2025

TXZ276>279-132245-
Central Brewster County TX-Marfa Plateau TX-Davis Mountains TX-
Davis Mountains Foothills TX-
453 PM CDT Fri Jun 13 2025

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL BREWSTER...SOUTH
CENTRAL JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES THROUGH 545 PM
CDT...

At 452 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Marfa Municipal Airport, or 7 miles northeast of
Marfa, moving southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alpine, Marfa, Marfa Municipal Airport, Paisano Pass, Elephant
Mountain, and Elephant Mountain Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3028 10417 3050 10400 3019 10334 2989 10368
TIME...MOT...LOC 2152Z 294DEG 12KT 3038 10393

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

29

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:53 PM CDTSpecial Weather StatementMAFPresidio52 min
Jun 13, 5:28 PM CDTSpecial Weather StatementMAFReeves47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.